Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do Microgynon Cause Diarrhea Like Side Effects?

Hi, I have recently started taking microgynon 30 again and have been getting diarrhea in the mornings with it, I had it when I stopped taking it the last time, could this be to do with not taking the pill at the same time of each day as I have been fine for the last week. i am 20, 12st, and have no medical conditions, although I am allergic to penicillin
Mon, 15 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Microgynon 30 contains both ethinyl estradiol and levonorgesterol that is used to prevent pregnancies from unprotected sexual intercourses. It can also be used for women having problems with heavy, painful or irregular periods. Microgynon 30 usually causes lighter, less painful and more regular menstrual bleeding. Microgynon containing estrogen is one of the hormones that can cause irritation of the stomach. Oral contraceptive pills that contain estrogen as their active ingredient are prone to develop stomach upset which is characterized by abdominal pain, heartburn, nausea, diarrhea or bloating etc.

Nausea, diarrhea etc., are commonly occurred during first start Microgynon. This stomach upset symptoms like diarrhea will usually go away with the passing of time as your body adjusts to this medication. If this diarrhea persists for long or bother you, then you should consult your doctor first for medical attention.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Combined oral contraceptive pill


Do Microgynon Cause Diarrhea Like Side Effects?

Hi, Microgynon 30 contains both ethinyl estradiol and levonorgesterol that is used to prevent pregnancies from unprotected sexual intercourses. It can also be used for women having problems with heavy, painful or irregular periods. Microgynon 30 usually causes lighter, less painful and more regular menstrual bleeding. Microgynon containing estrogen is one of the hormones that can cause irritation of the stomach. Oral contraceptive pills that contain estrogen as their active ingredient are prone to develop stomach upset which is characterized by abdominal pain, heartburn, nausea, diarrhea or bloating etc. Nausea, diarrhea etc., are commonly occurred during first start Microgynon. This stomach upset symptoms like diarrhea will usually go away with the passing of time as your body adjusts to this medication. If this diarrhea persists for long or bother you, then you should consult your doctor first for medical attention. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician